ArticleAnnals of cardiac anaesthesia
Acute renal failure due to bilateral renal vein thromboses: A rare complication of heparin-induced thrombocytopenia.
Article in Annals of cardiac anaesthesia. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 5 citations in OpenAlex.
- Venous Thromboembolism in Unusual Locations.The Medical clinics of North America · 2025Review
- Sustaining Life versus Altering Life-Saving Drugs: Insights to Explain the Paradoxical Effect of Extracorporeal Membrane Oxygenation on Drugs.Journal of clinical medicine · 2023Review
- Management of Bivalirudin Anticoagulation Therapy for Extracorporeal Membrane Oxygenation in Heparin-Induced Thrombocytopenia: A Case Report and a Systematic Review.Frontiers in pharmacology · 2020Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Heparin-induced thrombocytopenia type II is a rare but devastating complication of heparin exposure. We review a case of a 66-year-old female who underwent aortic valve surgery requiring venoarterial extracorporeal membranous oxygenation (ECMO) support postoperatively. She subsequently developed acute renal failure due to bilateral renal vein thromboses and thrombocytopenia and was found to have platelet factor 4/heparin antibodies and was diagnosed with heparin-induced thrombocytopenia (HIT). She was transitioned to nonheparin anticoagulation and her thrombocytopenia improved. Although a rare complication of anticoagulation, diagnosing HIT in a patient on ECMO requires a high index of suspicion and should be considered.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.